Skip to content

    Women's Health

    Font Size
    A
    A
    A

    Medicines That Can Cause Changes in Menstrual Bleeding

    Many prescription and nonprescription medicines can affect the menstrual cycle. A few examples are:

    If you are having changes in menstrual bleeding that you think may be related to medicine use:

    • Call the doctor who prescribed the medicine to determine whether this is an expected side effect of this medicine. An appointment may not be needed.
    • If you are taking a medicine not prescribed by a doctor, stop taking it. Call your doctor if you feel you need to keep taking the medicine or if you need help to control your symptoms after you stop the medicine.

    ByHealthwise Staff
    Primary Medical ReviewerWilliam H. Blahd, Jr., MD, FACEP - Emergency Medicine
    Specialist Medical ReviewerH. Michael O'Connor, MD - Emergency Medicine

    Current as ofSeptember 11, 2014

    WebMD Medical Reference from Healthwise

    Last Updated: September 11, 2014
    This information is not intended to replace the advice of a doctor. Healthwise disclaims any liability for the decisions you make based on this information.

    Today on WebMD

    hands on abdomen
    Test your knowledge.
    womans hand on abdomen
    Are you ready for baby?
     
    birth control pills
    Learn about your options.
    insomnia
    Is it menopause or something else?
     
    woman in bathtub
    Slideshow
    period
    VIDEO
     
    bp app on smartwatch and phone
    Slideshow
    estrogen gene
    Quiz
     

    Send yourself a link to download the app.

    Loading ...

    Please wait...

    This feature is temporarily unavailable. Please try again later.

    Thanks!

    Now check your email account on your mobile phone to download your new app.

    Blood pressure check
    Slideshow
    hot water bottle on stomach
    Quiz
     
    question
    Assessment
    Attractive young woman standing in front of mirror
    Quiz